Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 21, 2015, 3:25 AM MDT for 15 counties in Nebraska. It took effect at Mar 21, 2015, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2015, 3:25 AM MDT (09:25 UTC)
- In effect from
- Mar 21, 2015, 12:00 PM MDT
- Expired
- Mar 21, 2015, 6:55 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 47 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3588 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124 WWUS83 KLBF 210925 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 425 AM CDT SAT MAR 21 2015 ...RED FLAG WARNING FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA... .VERY WARM TEMPERATURES IN THE MID 70S WILL COMBINE WITH DRY AND BREEZY CONDITIONS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON INTO EARLY THIS EVENING. NEZ210-219-211030- /O.CAN.KLBF.FW.A.0004.150321T1800Z-150322T0100Z/ FRENCHMAN BASIN-LOESS PLAINS- 425 AM CDT SAT MAR 21 2015 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 219...210...206...AND 204... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE FIRE WEATHER WATCH. $$ NEZ204-206-212330- /O.UPG.KLBF.FW.A.0004.150321T1800Z-150322T0100Z/ /O.NEW.KLBF.FW.W.0007.150321T1800Z-150322T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- 425 AM CDT SAT MAR 21 2015 /325 AM MDT SAT MAR 21 2015/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 204 AND 206... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR AND FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST. * WINDS...SOUTH TO SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TEMPERATURES...AROUND 75. * IMPACTS...ANY RANGE FIRE START MAY HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
2 follow-up statements
570 WWUS83 KLBF 211807 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 107 PM CDT SAT MAR 21 2015 ...RED FLAG WARNING FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA... .VERY WARM TEMPERATURES IN THE MID 70S WILL COMBINE WITH DRY AND BREEZY CONDITIONS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON INTO EARLY THIS EVENING. NEZ204-206-220100- /O.CON.KLBF.FW.W.0007.000000T0000Z-150322T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- 107 PM CDT SAT MAR 21 2015 /1207 PM MDT SAT MAR 21 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 204 AND 206... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR AND FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TEMPERATURES...IN THE MID 70S. * IMPACTS...ANY RANGE FIRE START MAY HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
136 WWUS83 KLBF 220055 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 755 PM CDT SAT MAR 21 2015 NEZ204-206-220200- /O.CAN.KLBF.FW.W.0007.000000T0000Z-150322T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- 755 PM CDT SAT MAR 21 2015 /655 PM MDT SAT MAR 21 2015/ ...RED FLAG WARNING IS CANCELLED FOR THE EASTERN PANHANDLE AND THE WESTERN SANDHILLS... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE RED FLAG WARNING. WINDS ARE SUBSIDING...TEMPERATURES ARE FALLING AND HUMIDITY IS INCREASING. THIS HAS REDUCED THE RISK OF UNCONTROLLABLE OR EXTREME FIRE BEHAVIOR. $$ HTTP://WEATHER.GOV/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 21, 2:57 AM MDT, 28 minutes earlier.
Area forecast discussion, Mar 21, 2:57 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 AM CDT SAT MAR 21 2015 .SYNOPSIS... ISSUED AT 356 AM CDT SAT MAR 21 2015 AT 08Z...A WEAK BACKDOOR COLD FRONT EXTENDS GENERALLY ALONG INTERSTATE 80 BACK TO THE WEST NEAR NORTH PLATTE THEN NORTHWEST THROUGH THE CHADRON AREA. SKIES REMAIN CLEAR AS CLOUD COVER CRESTING THE UPPER RIDGE ACROSS MT INTO NORTH DAKOTA. THERE IS A BAND OF STRATUS AS FAR SOUTH AS PIERRE SD...WHICH LOOK TO REMAIN NORTH OF NRN NEBR. TEMPERATURES IN WRN NEBRASKA RANGING IN THE 30S. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 356 AM CDT SAT MAR 21 2015 TODAY...A SHORTWAVE TROUGH WILL MOVE INTO MONTANA AND WESTERN WYOMING THIS AFTERNOON. AHEAD OF THIS FEATURE...SURFACE LOW PRESSURE WILL DEEPEN AND MOVE EAST ALONG THE NE/SD BORDER IN NORTHWEST NEBRASKA DURING THE DAY. A WARM FRONT WILL EXTEND SOUTHEAST FROM THE LOW CENTER...AND WILL ADVANCE EAST ACROSS THE AREA DURING THE DAY. TO THE EAST OF THE WARM FRONT...WINDS WILL REMAIN BACKED TO THE SOUTHEAST...WITH TEMPERATURES PROBABLY NOT REACHING MUCH ABOVE 65 DEGREES TOWARD THE ONEILL AREA AND NORTH. TO THE WEST OF THE WARM FRONT...SOUTH TO SOUTHWEST WINDS WILL COMBINE WITH WARM H85 TEMPS FROM 15 TO 19C WITH HIGHS INTO THE MID 70S AND EVEN THE UPPER 70S IN SWRN NEBR. SOUNDING PROFILES CONTINUE TO INDICATE A DEEPLY MIXED ATMOSPHERE...FAVORABLE FOR RED FLAG CONDITIONS FOR AT LEAST ZONES 204 AND 206. REFER TO THE FIRE WEATHER DISCUSSION FOR ADDITIONAL DETAILS. TONIGHT...SURFACE LOW PRESSURE WILL TRACK FROM THE PANHANDLE INTO CENTRAL NEBRASKA OVERNIGHT. VERY WARM H85 TEMPS WARM TO 12C TO 17C AS A WEAK COLD FRONT MOVES INTO THE NORTHWEST LATE TONIGHT. SOUTHERLY WINDS OF 10 TO 15 MPH TO PERSIST THIS EVENING KEEP TEMPS INTO THE LOWER 50S BY LATE EVENING. OVERNIGHT...WINDS WILL DECOUPLE MOST AREAS ALLOWING LOWS TO DROP INTO THE 30S TO AROUND 40 WHICH IS STILL QUITE MILD THIS TIME OF YEAR. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 356 AM CDT SAT MAR 21 2015 SUNDAY MORNING A WEAK COLD FRONT WILL PUSH TO THE SOUTHEAST OF THE CWA. NORTH/NORTHWEST WINDS INCREASE BEHIND THE FRONT...THEN SLOWLY DIMINISH FOR THE AFTERNOON. TEMPS WILL BE TRICKY AS ALOFT TEMPS STILL WARM AS THE FRONT PUSHES THROUGH THE AREA. THE INCREASE WINDS ARE LIKELY TO AID IN MIXING IN THE MORNING...WITH A QUICK SURGE OF TEMPS. BY THE AFTERNOON TEMPS ALOFT WILL BE FALLING HOWEVER THE MIXING MAY BE INCREASING ENOUGH TO OFF SET. FOR NOW THING TEMPS WILL HOLD STEADY AND WOULD NOT BE SURPRISED TO SEE TEMPS FALL A FEW DEGREES IN THE AFTERNOON. MOISTURE IS LIMITED WITH THE FRONTAL PASSAGE AND DRY CONDITIONS PREVAIL. MONDAY A TROUGH WILL LIFT NE ACROSS THE AREA. MODELS BRING AN INCREASE OF PACIFIC MOISTURE FROM THE WEST. CLOUD LAYER WILL DEEPEN DURING THE DAY...AND WITH A LITTLE LIFT DEVELOPING...COULD SOME LIGHT RAIN SHOWERS OR SPRINKLES IN THE VICINITY OF THE TROUGH. TEMPS REBOUND NICELY WITH HIGHS BACK INTO THE 60S. MONDAY NIGHT ANOTHER FRONTAL BOUNDARY WILL LIFT NE ACROSS THE AREA. MODELS IN AGREEMENT DEVELOPING A POCKET OF NEG LI/S AND EVEN SOME ELEVATED POS CAPE OF A FEW HUNDRED J/KG. NOT SURE IS MOISTURE WILL BE THERE ALTHOUGH WE DO SEE ABOUT 12 HRS OF SE WINDS PUSHING GULF MOISTURE NORTHWARD. MOISTURE TRANSPORT VECTORS ARE NOT GREAT BUT SHOULD BE ENOUGH FOR AT LEAST A FEW ISOLATED ELEVATED THUNDERSHOWERS. TUESDAY SOME LINGERING SHOWERS/RUMBLES OF THUNDER WILL BE LIFTING TO THE NE AND WILL CONTINUE LOW POPS. MEANWHILE FOCUS WILL BECOME FIRE WEATHER IN THE WEST. VERY DRY AIR BEHIND THE FRONT WILL LIKELY RESULT IN RH VALUES BELOW 15 PERCENT FOR PARTS OF THE AREA...EVEN WITH TEMPS IN THE 60S. NW WINDS WILL ALSO BE GUSTY...30 TO 40 MPH. REST OF THE WEEK REMAINS ACTIVE WITH A FEW DISTURBANCES...HOWEVER MOISTURE REMAINS LIMITED. THE GFS/EC ARE IN AGREEMENT ON A STRONGER DISTURBANCE DURING THE DAY ON THURSDAY AND INTRODUCED SOME LOW POPS...WHICH MAY BE AFTERNOON SPRINKLES. TEMPS COOL...MORE SEASONAL...FOR MID WEEK...THEN BEGIN TO RISE BACK UP TO END THE WEEK INTO THE WEEKEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1122 PM CDT FRI MAR 20 2015 VFR IS EXPECTED ALL AREAS OVERNIGHT THROUGH SATURDAY EVENING. A WEAK COLD FRONT LOCATED IN THE PLATTE VALLEY WILL BE LIFTED NORTH AS LOW PRESSURE ACROSS THE NRN HIGH PLAINS TRACKS INTO NEBRASKA SATURDAY AND SATURDAY NIGHT. GENERALLY CLEAR SKIES ARE EXPECTED DURING THIS TIME. && .FIRE WEATHER... ISSUED AT 356 AM CDT SAT MAR 21 2015 THE STRONGER WIND SPEEDS WITH GUSTS UP TO 25 MPH THIS AFTERNOON WILL RESIDE NORTH OF INTERSTATE 80 AND GENERALLY ALONG AND EAST OF HIGHWAY 61 SUGGESTING RED FLAG CONDITIONS WILL LIKELY BE MET IN ZONES 204 AND 206. THIS IS BASED ON A MULTI MODEL BLEND APPROACH. WITH HIGH TEMPERATURES IN THESE ZONES FORECAST FROM 74 TO 78 DEGREES AND DEWPOINTS AS LOW AS 20 DEGREES...CORRESPONDING MINIMUM RH VALUES FROM 13 TO 17 PERCENT. WHILE CRITICAL RH VALUES BELOW 15 PERCENT AREA FORECAST IN ZONES 210 AND 219...WIND SPEEDS AND GUSTS FORECAST BELOW CRITERIA. STILL A VERY HIGH FIRE DANGER FOR ZONES 208 AND 209 DUE TO WIND GUSTS OF 20 TO 25 MPH AND A MINIMUM RH OF 20 TO 30 PERCENT. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NEZ204-206. && SYNOPSIS...ROBERG SHORT TERM...ROBERG LONG TERM...MASEK AVIATION...CDC FIRE WEATHER...ROBERG
Hazardous weather outlook, Mar 20, 6:43 PM MDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 743 PM CDT FRI MAR 20 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-212215- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 743 PM CDT FRI MAR 20 2015 /643 PM MDT FRI MAR 20 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY ACROSS WESTERN NEBRASKA. THE AREA OF CONCERN IS WEST OF A LINE FROM VALENTINE TO BROKEN BOW. A STORM SYSTEM WILL MOVE ACROSS THE PLAINS EARLY NEXT WEEK...WHICH COULD RESULT IN THE FIRST THUNDERSTORMS THIS SPRING. THESE STORMS WOULD OCCUR MONDAY NIGHT INTO TUESDAY. SEVERE STORMS ARE NOT EXPECTED. STRONG WESTERLY WINDS WILL DEVELOP TUESDAY AFTERNOON...AND THESE WINDS COUPLED WITH VERY DRY AIR WILL LEAD TO INCREASED FIRE DANGER. BEYOND TUESDAY...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
Nearby
Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.